Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes left side chest pains?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Dear sir, Of late I am having this chest pain on the left side. An ecg report indicated t inversion in lead 2 3 avf and v 2-v6 . I got a stress echo done that ruled out ischaemia. However there was a mention of trace tr and grade 1 diastolic dysfunction. My ldl 115 hdl 45 and overall cholesterol 179. I am 28 178 cms tall and 84 kg. My BP is normal at 120/80 though at the time of stress echo I was nervous so my BP shot up to 140/90 and hr 120. Doctor said I had tachycardia but my normal hr when I wake up in the morning is 60. Please help as I am quite anxious. I neither smoke nor drink and no family history of heart disease. I am a banker. Sir, I have also done the troponin test and tsh test and both are normal. My e/a ratio is -.61 and dt 110 ms
Posted Fri, 31 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: ECG is suggestive of Pre-excitation syndrome Detailed Answer: Hi XXXXXXX Thanks for your query. Firstly, you have probably forgotten to uploaded ECG portion of V1-V6 due to oversight. Please do so at the earliest for my perusal. The uploaded portion of the ECG shows a short P-R interval, presence of 'delta wave' with reciprocal T-wave inversion in II, III, and avF. These findings are suggestive of a condition called "Pre-excitation Syndrome" (or, more specifically, WPW Syndrome) and NOT ischaemic heart disease. A negative stress ECHO substantiates my opinion. Pre-excitation Syndrome is a congenital disorder, which usually manifests as bouts of rapid heart rate that may present as rapid palpitations. It most often starts in early adulthood. It tends to get less frequent with passing years. In the otherwise healthy person there is probably no other feature but, where the heart and circulation are already compromised, perhaps from coronary heart disease, this can produce angina. But, in your case, it is not angina, as the stress ECHO is negative. The reported abnormalities of trivial TR and diastolic dysfunction are of no particular significance. Constant chest pain is NOT a feature of Coronary heart disease, but is probably due to either, spasm of the chest muscles; atypical, non-angina pain associated with episodes of rapid heart rates; or, a manifestation of chronic mental stress/anxiety state. I would therefore recommend the following course of action:- 1. A 5-7 days' course of anti-inflammatory pain-killers will cure the pain, if it is due to spasm of chest muscles. 2. A regular course of anti-anxiety therapy will give you substantial relief, if you are passing through persistent mental stress and anxiety. 3. If you have indeed been getting episodes of rapid heart rate and palpitations, consult a cardiologist, show him the ECG and apprise him of my opinion. I am certain he will agree with me and, put you on appropriate treatment, if he deems appropriate. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: What causes left side chest pains? 4 hours later
Thank you so much Sir. Your reply has come as a great relief. I have uploaded two more pictures of ecg from v1-v6 for your kind consideration.
Answered by Dr. Rakesh Karanwal 3 hours later
Brief Answer: ECG findings are of Pre-excitation syndrome Detailed Answer: Hi XXXXXXX My diagnosis is confirmed on seeing the remaining leads (V1 - V6). The report says the PR interval is 11.9 (that is, less than 12- the characteristic feature of Pre-excitation Syndrome. So, you need NOT worry. You do NOT have coronary artery disease. Take care, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor